MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Codes Device Damaged by Another Device (2915); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the catheter was punctured with the guidewire/stylet in the distal section.There was friction or difficulty during insertion of the guidewire/stylet.There was no other damage aside from the puncture.There was no kink/damage on the guidewire/pushwire/stylet.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an aneurysm.It was noted the patient's vessel tortuosity was moderate.The access vessel was the middle cerebral artery (mca) with a diameter of 3.5mm.Ancillary devices include a traxcess 0.014 guidewire.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5), x-pedion guidewire.As found condition: the echelon-10 micro catheter was returned for analysis within a shipping box; within a shipping pouch and within a dispenser tray.The unknown guidewire/stylet used during the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the echelon-10 hub.The micro catheter was found kinked at ~128.6cm from the proximal end.The distal micro catheter appeared to be shaped.The micro catheter tip was found kinked proximal to the marker band.A puncture hole was found at this location.The catheter wall near the puncture appears to be slightly thinning/stretched.Testing/analysis: the total length was measured to be ~152.6cm, and the usable length was measured to be ~144.7cm which is within specification (specification: total (ref) = 152cm, usable: 144cm ±1.5cm).The echelon-10 micro catheter was flushed, and water was found to exit the distal end only.An x-pedion guidewire was inserted into the hub, through the catheter and became stuck at the kinked distal end.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter puncture (gw/stylet)¿ was confirmed.It is also possible the puncture occurred due to advancing the guidewire against resistance caused by the catheter kink found.The cause of the kinking could not be determined.It is also possible the puncture occurred during tip shaping/preparation.The catheter wall near the puncture was found slightly thinning/stretched.It is possible the thinning occurred due to steam shaping or due to the kinking found at this location.Customer report of ¿catheter resistance¿ was also confirmed at the distal kinked location.As the unknown guidewire/stylet used in the event was not returned, any contribution of the guidewire/stylet towards the catheter puncture and catheter resistance could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19229771
Report Number2029214-2024-00834
Device Sequence Number6980298
Product Code KRA
UDI-Device Identifier00847536006256
UDI-Public00847536006256
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberB608136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/15/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown